← Return to Getting off of Seroquel

Discussion
anniegk (@anniegk)

Getting off of Seroquel

Depression & Anxiety | Last Active: Nov 11, 2021 | Replies (622)

Comment receiving replies
@kanaazpereira

Hello @highserotonin30,

Welcome to Connect. I moved your message and combined it with this existing discussion as I thought it would be beneficial for you to meet others and read about their experiences while weaning off Seroquel.
If you click on VIEW & REPLY in your email notification, you will see the whole discussion and can join in, meet, and participate with other members talking about their or their loved ones' experiences.

When you withdraw from any medication, there are important factors that will influence your withdrawal. it is highly recommended to do a gradual taper with the help of a physician to allow your body and brain to slowly adjust to changes. https://www.mayoclinic.org/drugs-supplements/quetiapine-oral-route/description/drg-20066912

I’m tagging @derryman @whereveryougothereyouare @majic @ronlin1948 @jancer2017 @ginak523 who’ve also shared their experiences about Seroquel in these discussion:
– Seroquel for anxiety, social anxiety & PTSD https://connect.mayoclinic.org/discussion/seroquel-for-anxiety-ptsd/
– anything about being on SEROQUEL? https://connect.mayoclinic.org/discussion/seraquel/

May I ask if you could share your reasons for wanting to quit, @highserotonin30?

Jump to this post


Replies to "Hello @highserotonin30, Welcome to Connect. I moved your message and combined it with this existing discussion..."

Thanks for the help. I want to stop taking it because I've gained almost 90 lbs since I've started my treatment. It seems to me that at this point, the negative health consequences far outweigh any antidepressive qualities the Seroquel has had on me. I'm still depressed and very anxious. The only exception is that now I also have about 80 extra pounds to show for it. I'll make sure to check out those other discussions.

Hi! I'm new here and hope that this post is still relevant. I have been on various doses of Seroquel for over ten years. I have bipolar disorder. This drug has caused me to gain 100 pounds over that time. In October of last year I started feeling not so great and was having abdominal pains. My glucose was 225 (I was not diabetic that I knew of, although I was told about a year prior to my health decline that my glucose was "a little elevated.") and my liver enzymes were twice the normal range as well. I was referred to gastroenterology. In December I had an EGD done which showed food still in my stomach after 13 hours of fasting. I then had a gastric emptying test which confirmed gastroparesis. This is a non-curable disease usually brought on by diabetes–which I got diagnosed with in October after my labwork. My glucose levels kept rising even with oral medications, and I was in the ER several times for glucose levels of 450-500. I was put on two types of insulin in March and by then my glucose levels would not come out of the high 200-300 range even with the insulin. My liver enzymes went up to triple the normal range as well. I knew Seroquel could cause both these symptoms. I told my psychiatrist I needed off of this drug. He put me on a taper that I think is too fast. I was on 400mg. He decreased me to 200mg for two weeks and then 100mg for two weeks and then discontinue. One time he took me off cold turkey, and I was awake for 48 hours straight so I got back on it. I also tried stopping it once myself and was up for 72 hours straight. But the funny thing here is that with that 200mg decrease my glucose levels are back in the 100's with one reading at 133. I know that is still high, but I imagine it will normalize once I'm Seroquel free. I haven't had numbers below 200 since I started checking it at home in October. But to think I was put on two insulins and now have an incurable disease all because of Seroquel. I'm also going through some withdrawal with terrible anxiety, feeling like I cant breathe, and having trouble sleeping. I am going to do my taper slower than my doctor has prescribed, as I have some refills of 25mg tabs he prescribed for me to take during the day as needed for anxiety before I asked to be taken off of it. I think he is taking me off way too fast seeing as I've been on it over 10 years. He has no clue about the withdrawal from Seroquel–it is no joke. If I knew then what I know now I'd of never taken this demon drug. I was inching closer and closer each day to going into a diabetic coma. After ten years this drug suddenly turned on me. The weight gain was enough, but the glucose and liver distress is ridiculous and dangerous.

Does anyone know anything about liquid Seroquel. Is it easier to taper off. Also are there any medications to offset the insomnia with Seroquel tablets.

  Request Appointment